Hello, I've had lingering bone, joint and muscle pain starting 24 hours after my first reclast injection. My doc said it wasn't related but I don't believe it, and the Aclasta (reclast) hotline said it could happen (esp if you have fibromyalgia, which i do), though it was unusual. Has anyone else here had that? If so, how long did it last and how did you cope? I am now on daily Percocet and wondering how long I have to endure this. My injection was about 2 months ago. Thx! SMac
i ma so sorry to hear ur reactions to reclast mine are even worse within 24hours i reacted very badly with the joint pain high temp chills pain so bad it made you cry so they gave me another medication for osteo and now every 3 months i come down with severe kidney infection the chills high temp and the severe pain that makes u cry i have decided to stop osteo medication and use calcium but have been told it could be a long time before i get back to normal i have been like this now for a year just over i wished i had never touched reclast i was fit until then never had kidney infections or pain like i get now
I had the same reaction after my first injection which lasted about 4 days... was on the bed for the 4 days... With the second aclasta injection my doctor infused voltaren ( anti inflam ) along with the aclasta and I had no joint or bone pain as a result.
Hi, I have just joined this group and I am sorry that I didn't find it sooner. My infusion was in Sept. 2008 and I had horrific bone, joint and muscle pain. I developed a severe case of fibromyalgia from it and it has caused me to go straight into pneumonia when I have an asthma attack (lifelong asthmatic). I just recently went through 4 surgeries on my eyes for cataracts. I fond by searching the internet that breast cancer patients also developed cataracts when they were given zometa (Reclast). I have kept a journal and my doctor has found that I seem to have a relapse of the pain about every three months. The relapses used to last a couple of weeks, but the last one lasted a week. I have not had a relapse since Aug. 8th and hope that it is finally getting out of my system. My doctor treats the symptoms and I am on neurontin for fibromyalgia and that also to some extent, helps the pain. I hope this helps you. You can contact me any time if needed.
Reclast is in the same class as Fosamax, Boniva and other meds that are all part of the bisphosphonates class. From Consumer Reports, "We have long advised—and did so again recently—that Fosamax, Boniva, and other drugs in this class, known as bisphosphonates, offer only modest benefits in building bone and preventing fractures. And, they pose some risks: throat or chest pain, difficulty swallowing, and heartburn. More rare but serious and LONG-LASTING (emphasis added) adverse effects include abnormal heart rhythm (atrial fibrillation); incapacitating bone, joint, and muscle pain; and bone loss in the jaw (osteonecrosis)." A friend of mine had terrible pain from taking just 2 tablets of Fosamax (a week apart) for many months afterwards.
Also the FDA has also found that Fosamax patients (in the same class as Boniva) can develop severe bone, muscle and joint pains within days of starting the drug. For some people, this pain stops almost immediately after discontinuing it. For others, it is ONGOING. (emphasis added)".
And I have severe bruising of my bones for many months after getting a Prolia injection which is in a different class from the bisphosphonates, but is also for osteoporosis.
Bottom line, I now steadfastly refuse to take ANY medications to treat my osteoporosis.
To all of you, I'm wondering if your pain ever went away? Thanks. Sara
Plus the Prolia injection, besides causing extreme bone brusing, also caused me flaming skin pain, sores in my mouth, and very high levels of my Parathyroid which singularly destroys the bones and every organ in the body. It has been since Sept. 13, 2012 that I have had these problems. This medication was new on the market and had not been tested for long. WHAT a MISTAKE.
I also had my 3rd reclast infusion for osteoporosis in my wrists about 5 months ago. I had no problems with the first two treatments but my bones hurt now all over my body. My hip bones began to hurt within a day or two of the treatment and has not stopped. Now my hip bones hurt so much it is painful to sit or stand or walk. My fingers, my shoulders and my ribs and legs all hurt. I too would like to know when and if it will wear off.
I have the same pain. I wish that I had read all of the contraindications before I allowed them to poison me. I now have increased risk of developing Lukemia.
How long has your joint pain lasted?
I have had two treatments of Reclast and had, both times, the severe pain and 103 temperature afterwards.
However, it is the lingering episodes of the same pain in joints (all joints especially hands, wrists, feet, ankles, elbows, hips and shoulders) that have continued since the last infusion over a year ago. I have had tests to determine the cause of the pain (rheumatoid arthritis, immunological issues, arthritis) and all negative, no cause found. I do not have Fribromyalgia.
The pain is extreeme making movement very difficult. Pain medication is not helpful. It seems to relapse after unusual exertion outside normal activities or barometric changes. The pain is specifically in my joints, not in the muscles. I can barely walk as it feels like everything is sprained or on fire.
I’ve not been able to get any answers from my Endocrinologists regarding long-term lasting side-effects. Because the pain is exactly like the pain I’ve experienced immediately after the infusion, and there seems to be no other discoverable cause, I have refused further treatments.
I am hoping this goes away in time.
It would be helpful to know if there are doctors aware that this is an issue for others. Will this go away? Am I permanently in pain as a result of the two infusions?
Had my first reclast infusion yesterday 12/28/18, I'm in so much pain in my joints I don't know what to do, I have pain medication and it's not helping at all. Anyone have any suggestions?
I had this injection 2 months ago and have had joint pain in my wrist along with swelling ever since. It seems to be getting worse. Recently my knee has begun to hurt as well. I have not in the past had any joint pain or arthritis, am fit and am not over weight. The wrist pain began 1 day after the injection and has not subsided. I believe it directly related to the recast infusion. I won't be repeating this next year.
My doctor warned me prior to my infusion about the pain and flu like symptoms. Stressed the need for me to be hydrated before and after infusion. Also suggested that I schedule my infusion when I could take time off of work to deal with side effects. The day after my infusion I woke up feeling like I had the flu. Had the chills and muscle aches. Forced my to drink fluids and spent most of day in bed.. Awoke next day with pains in my ribs and spine. Horrible pains never experienced anything so horrific. Extra strength Tylenol and Advil helped. Pains disappeared after three days. It took about 3 weeks for all injection symptoms to disappear.
I had an infusion of Reclast 11 yrs ago. It was the worst decision I've ever made in my life! I experienced flu like symptoms that lasted for several weeks. Muscle & joint pain that was unbearable & migratory. I was in constant contact with my endocrinologist. I was extremely healthy & was on zero medications. My doctor had me go to a rheumatologist & a neurologist & I passed all the tests with flying colors. There was never any doubt all my symptoms were from the Reclast since nothing else changed to have caused this. Briefly I tried steroids but as the dose decreased all the symptoms returned.
To this day I have residual discomfort & burning in my legs. Change of season, weather, barometric pressure all cause flare ups in my body. I feel as if it created a rheumatoid reaction in my body. Not sure how else to describe it.
I have continued taking calcium, vitamin D, vitamin Super K, & exercise 5 times a week with heavy weights. Now my recent Dexa Scan has my doctor alarmed & wants me to follow up with an endocrinologist & meds again. I truly am at a loss as to what to do. I didn't mention that severe gastrointestinal issues from the oral meds was the reason I tried the Reclast. It seems that my body is telling me I can't handle any of these meds & I am terrified to try any of them again. What should I do? I am open to any suggestions.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.